What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jul 7, 2:17 AM CST, 23 minutes earlier.
Area forecast discussion, Jul 7, 2:17 AM CST, 23 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
317 AM CDT Thu Jul 7 2022
.Discussion...
Issued at 317 AM CDT THU JUL 7 2022
Key Messages:
- Heavy rainfall expected across northern MO this morning as strong
convective system tracks across the northern part of the state.
- Dangerous heat will continue for much of the southern forecast
area but will be dependent on cloud cover and additional
precipitation
Detailed Discussion...
A strong MCS is tracking across northern MO as of 03Z with scattered
to widespread convection developing ahead of it in a broad area of
ascent over a stationary front. This stationary front is
straddled roughly along the I-70 corridor. There is ample
moisture in the vicinity of the front and northern of the front
with 2-2.5" of precipitable water noted. Instability is on the
order of 2000-2500 J/kg of MLCAPE. Shear is relatively weak as the
upper level flow is well north of the region. But since this is
being driven by a MCV at this point, anticipate this MCS to
continue to track across the northern half of the forecast area.
There will likely be pockets of strong winds to 50 mph and some
small hail but the biggest concern will be the heavy rainfall. As
such, we'll have to monitor for pockets of flash flooding that may
develop this morning. Subsequent river flooding later today will
also need to be watched.
On the flip side of the stationary front, is the continued
dangerous heat. Similar to the day shift thinking, while there
will be areas in the heat warning that may not see the heat
because of cloud cover, an outflow boundary, additional
precipitation, etc., it's so close that any area that does clear
out and see sun will warm up quickly. And with the high dewpoints
in the area, it will quickly become hot. So given that line of
thinking, confidence is just not high enough to nix any portion of
the heat warning at this point. So will keep it going and if the
day shift needs to cancel an area because of any of the above
mentioned variables override the potential heat, they can have
that option.
For Friday, models have trended faster with the cold front so at
this time it looks like the entire forecast area will see cooler
weather, which is really just closer to normal. There may also be
scattered showers and storms in the area though as cooler air aloft
moves overhead. The closer to normal conditions prevail through the
weekend with a quick uptick in temperatures on Monday ahead of
another front that will move through and bring the area back to near
normal for this time year.
&&
.Aviation...(For the 06Z TAFS through 06Z Thursday Night)
Issued at 1137 PM CDT WED JUL 6 2022
A complex of thunderstorms is expected to move across northern
Missouri overnight. These storms may approach STJ, but other TAF
sites should stay in the clear. Scattered shower activity is
expected to develop Thursday morning, but dry conditions are
expected to return for the afternoon. Additional scattered showers
or thunderstorms may be possible after sunset.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Excessive Heat Warning until 11 PM CDT this evening for KSZ057-
060-103>105.
MO...Excessive Heat Warning until 11 PM CDT this evening for MOZ028-
029-037>040-043>046-053-054.
&&
Discussion...CDB
Aviation...HBHazardous weather outlook, Jul 6, 12:11 PM CST, 14 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
111 PM CDT Wed Jul 6 2022
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-071815-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
111 PM CDT Wed Jul 6 2022
This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.
.DAY ONE...This Afternoon and Tonight
The Heat Advisory north of the Missouri River has been allowed to
drop due to persistent cloud cover. The Excessive Heat Warning
remains effect until Thursday as dangerous heat south of the
Missouri River continues into tomorrow.
More detailed information can be accessed at...
https://www.weather.gov/eax/hwo
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
The Excessive Heat Warning is in effect until Thursday night.
Cooler temperatures are expected this weekend.
A strong storm or two is possible late tonight into tomorrow
morning. Some isolated wind and hail would be the concerns.
More detailed information can be accessed at...
https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Jul 7, 12:51 AM CST, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
151 AM CDT Thu Jul 7 2022
KSZ025-102-MOZ001-002-011-012-020-028-070715-
Doniphan KS-Atchison KS-Platte MO-Atchison MO-Buchanan MO-Holt MO-
Nodaway MO-Andrew MO-
151 AM CDT Thu Jul 7 2022
...Strong thunderstorms will impact portions of Doniphan, Atchison,
western Buchanan, Atchison, Holt, southwestern Nodaway, northwestern
Platte and western Andrew Counties through 215 AM CDT...
At 151 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Rock Port to near Rulo to near
Denton. Movement was northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
St. Joseph, Atchison, Tarkio, Wathena, Elwood, Mound City, Highland,
Troy, Country Club, Rock Port, Oregon, Fairfax, Effingham, Dearborn,
Camden Point, Maitland, Amazonia, Rushville, Lancaster and Skidmore.
This includes the following highways...
Interstate 29 between mile markers 26 and 39, and between mile
markers 57 and 113.
Interstate 229 between mile markers 1 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4058 9524 4026 9502 3984 9484 3946 9473
3942 9501 3942 9557 3965 9557 3965 9534
4000 9534 4000 9531 4003 9540 4012 9539
4017 9546 4058 9563
TIME...MOT...LOC 0651Z 233DEG 28KT 4051 9552 4009 9536 3966 9520
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
GranaSpecial weather statement, Jul 7, 1:43 AM CST, 57 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
243 AM CDT Thu Jul 7 2022
KSZ025-102-MOZ002>005-012-013-020-021-070830-
Doniphan KS-Atchison KS-Buchanan MO-Clinton MO-De Kalb MO-Worth MO-
Gentry MO-Nodaway MO-Harrison MO-Andrew MO-
243 AM CDT Thu Jul 7 2022
...Strong thunderstorms will impact portions of southeastern
Doniphan, northeastern Atchison, Buchanan, Worth, northern Clinton,
Gentry, southwestern Harrison, Nodaway, Andrew and DeKalb Counties
through 330 AM CDT...
At 243 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hopkins to 7 miles north of Savannah to
near Atchison. Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
St. Joseph, Maryville, Atchison, Cameron, Savannah, Albany, Wathena,
Elwood, Stanberry, Maysville, Country Club Villa, Country Club, King
City, Grant City, Stewartsville, Agency, Hopkins, Ravenwood, Union
Star and Osborn.
This includes the following highways...
Interstate 35 in Missouri between mile markers 48 and 50.
Interstate 29 between mile markers 37 and 66.
Interstate 229 between mile markers 0 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4057 9424 4019 9419 4014 9419 4013 9422
4007 9422 4001 9420 3966 9423 3957 9516
3986 9504 3990 9502 3990 9499 3996 9499
3996 9501 4000 9499 4058 9500
TIME...MOT...LOC 0743Z 251DEG 35KT 4056 9478 4005 9478 3953 9512
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
GranaSpecial weather statement, Jul 7, 2:25 AM CST, 15 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
325 AM CDT Thu Jul 7 2022
MOZ003>006-013>015-021>023-030-031-070915-
Grundy MO-Ray MO-Mercer MO-Carroll MO-Clinton MO-De Kalb MO-
Daviess MO-Worth MO-Livingston MO-Gentry MO-Harrison MO-Caldwell MO-
325 AM CDT Thu Jul 7 2022
...Strong thunderstorms will impact portions of eastern Worth,
Daviess, western Grundy, eastern Clinton, eastern Gentry, western
Mercer, northern Ray, Harrison, northwestern Carroll, Caldwell,
eastern DeKalb and western Livingston Counties through 415 AM CDT...
At 325 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southeast of Irena to near Lathrop.
Movement was east at 45 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cameron, Trenton, Bethany, Hamilton, Gallatin, Braymer, Polo,
Jamesport, Ridgeway, Breckenridge, Gilman City, Kingston,
Pattonsburg, Eagleville, New Hampton, Cainsville, Utica, Cowgill,
Kidder and Winston.
This includes Interstate 35 in Missouri between mile markers 37 and
114.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3950 9362 3951 9430 4057 9430 4058 9362
TIME...MOT...LOC 0825Z 273DEG 38KT 4048 9425 3958 9425
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
CDB